How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask LeahMSWuofm Your Own Question
LeahMSWuofm
LeahMSWuofm, Clinical Social Worker
Category: Mental Health
Satisfied Customers: 669
Experience:  10 years post-MSW experience
25232551
Type Your Mental Health Question Here...
LeahMSWuofm is online now
A new question is answered every 9 seconds

Wasn't expecting people on here... Yes, I am having more

This answer was rated:

HI
JA: Hi. How can I help?
Customer: Wasn't expecting people on here...
JA: How is your mood? Are you experiencing regular sleep disturbances (e.g. trouble falling asleep, waking up early)?
Customer: Yes, I am having more trouble sleeping it seems... Dr prescribed me 10mg Celexa.. day 7..
JA: Anything else in your medical history you think the Psychologist should know?
Customer: Seems I have anxiety now and end up feeling clostrophobic when I try to use my apnea machine.
JA: How long have you been dealing with this? Is there anything in particular that seems to make the symptoms better or worse?
Customer: Just since I started the medicine, considering tapering 5mg for a few days then stopping...

Hi, thanks for writing. I am sorry you aren't feeling your best. The side effects you are having (trouble sleeping, peaked anxiety, depression, headache, nausea) are all very common in the first 3-4 weeks of starting a medication like Celexa. Typically it is advised to ride out these activation side effects as they will dissipate as your body adjusts and just about the time the side effects break, the medication will begin to help reduce anxiety and depression symptoms. Riding it out is not indicated if you feel the side effects are more than uncomfortable and are actually intolerable.

In this case, if you have a goal of reducing the anxiety and depression with the help of a med, then you may want to 1) consider halving your dose with hopes you can tolerate the side effects, then doubling the dose after a couple of weeks. or

2) Ride out the current dose with hopes your side effects break soon. Or

3) Consider trying an alternative SSRI. They vary significantly in the way people react to them so quite possibly, trying a different med in the same class may have no/less side effects.

I hope this helps. I am here to chat more if you'd like...

LeahMSWuofm and 3 other Mental Health Specialists are ready to help you
Customer: replied 2 months ago.
Thanks, ***** ***** the Dr made his best decision based upon my responses to a questionnaire. The root cause of my depression was a 6-10 drink a day habit and a very stressful job, which I quit, and I'm now on a day schedule, rather then the night schedule I was on. I think My depression root cause is the alcohol abuse, stress, and staying up all night. I have stopped all of those behaviors for over a week, and my blood pressure has normalized. The med may not be necessary, I'm also on Clonidine, and that seems to help more... 0.1mg 2x daily.

Thank you so much foe the bonus and rating., i apologize for not replying earlier and I had to defer the phone call as we were celebrating my daughter's birthday and packing for out of town. I am proud of you for stopping habits which you know are not in your favor! The drinking and depression is a confusing cycle to figure out. Certainly, the ceasing alcohol can be contributing to peaked depression and also your anxiety. It can be a little tough to tell whether depression causes drinking or drinking causes depression but chances are they impact each other greatly. In this case, it may be ideal to give the Celexa a chance to start to work - it may be needed if the root of the drinking was to max some depression even if was a result of stress on the job and lack pf healthy habits.

In general, it sounds like you are on a very good track. you are being proactive with taking care of your health and have made significant changes which likely will pay off. So keep up the good work!! If all goes well, you probably won't need the Celexa for much longer than 6 months but typically, these meds are advised to take for at least that long a stretch if their purpose is to "get you over a hump."

Take care and thanks again,

Leah